Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 12, NWS New Orleans, LA

March 26, 2002Pike County, Mississippi

NWS New Orleans, LA issued this severe thunderstorm warning at Mar 26, 2002, 2:14 AM CST for Pike County, Mississippi. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 26, 2002, 2:14 AM CST (08:14 UTC)
Expired
Mar 26, 2002, 2:45 AM CST
In force
31 min
Issued by
NWS New Orleans, LA
Area
Whole counties

County Pike County, MS

What was reported inside it

TimeReportWhereRemark
Mar 26, 2:34 AM CSTHail 1Holmesville, MSOne inch dimater hail occurred along Highway 98.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 26, 12:00 AM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.2 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2002-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1444 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2002-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1444 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
554 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KLIX 260814
SVRNEW
MSC113-260845-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
215 AM CST TUE MAR 26 2002

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PIKE COUNTY IN SOUTHERN MISSISSIPPI
  THIS INCLUDES THE CITY OF MCCOMB

* UNTIL 245 AM CST

* AT 210 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS FROM SUMMIT TO MAGNOLIA...OR FROM 7
  MILES NORTHWEST OF MCCOMB TO 11 MILES SOUTH OF MCCOMB...MOVING
  NORTHEAST AT 30 MPH.

THIS IS A DANGEROUS LINE OF STORMS...STAY INDOORS AWAY FROM WINDOWS.

LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THIS LINE OF STORMS. 
TAKE COVER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST 
OFFICE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 25, 8:33 PM CST, 5 hours 41 minutes earlier.

Area forecast discussion, Mar 25, 8:33 PM CST, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
833 PM CST MON MAR 25 2002

WEAK FLOW OFF THE GULF RESULTING IN DENSE FOG FORMING ALONG SOUTH MS
COAST. EXPECT AIRMASS TO DESTABILIZE AFTER MIDNIGHT AS CONVECTION
MOVES INTO THE AREA. WILL UPDATE ZONES IN NEXT FEW MINUTES.

.NEW...NONE.
LA...NONE.
MS...DENSDE FOG ADVZY...MS ZONES 80-81-82.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 1:04 AM CSTSevere Thunderstorm WarningLIXAmite41 min
Mar 26, 1:50 AM CSTTornado WarningLIXAmite, Pike25 min
Mar 26, 3:23 AM CSTSevere Thunderstorm WarningLIXWalthall22 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.